Last night this was my Facebook status and a tweet that garnered me some amusing compliments: “Since Mina laid her marvel of canine gastointestinal violence by my desk, I won’t be internetting much this evening.”

Mina’s petsitter texted me yesterday that Mina had diarrhea again – in the house. I had given her half of an Immodium tablet before I left for work yesterday, because her stool was pretty soft. It didn’t work, clearly.

I got home and the place reeked, of course, took Mina outside for a brief walk and set to cleaning up the mess. It was godawful. I’ve never smelled anything this bad before so it must be from the chemo or Mina ate some dead thing off the sidewalk that I didn’t see. Seriously, for her shit to stink that bad she must’ve eaten an entire dead thing off the sidewalk, but that obviously didn’t happen so the chemo is to blame.

Scrubbing, spraying with vinegar and covering it with an entire bag of Bob’s Red Mill baking soda did very little to cover the smell. So we got outta there and walked up to the leasing office. I explained our latest chemotherapy misadventure and Joe, bless him, offered me an enzymatic product called “Blue Lagoon” to help clean up the mess. When we got home I sprayed the stains until they were drenched in the stuff and it sorta smells like flowery bubblegum. Beats smelling like shit, lemme tell ya.

As for Miss Mina Bean, she’s feelin’ poorly. She did eat some baby food with Forti-Flora this morning, but didn’t seem interested in her chicken and rice. She might surprise me, though, and eat it later in the day. I gave her all of her regular pills and supplements including another dose of Immodium. She felt pretty bad during the last course of Leukeran, so I’m not totally surprised, although the diarrhea was a real treat.

In checking her records, AKA this blog, I find that diarrhea hasn’t been a huge problem for Mina since we started chemo on April 23. She’s had just four instances of serious diarrhea, and three of them were associated with chemotherapy treatments. It is listed on all of her drugs as a possible side effect, but I’ve always figured it was stress or food or something else. Maybe it’s really just the damn chemo?

Tonight Mina has to fast starting at 9 p.m. We’re going to see Dr. Cliver in the morning for a full blood profile and Mina always has to fast or her cholesterol levels turn up high. We’ve done the test twice in the past and, sure enough, if she fasts before the blood draw her cholesterol levels are just fine. It’s just a weird Mina thing.

So, on we go. Mina will likely post a weight loss this week and I’m not even going to get upset about it. I know she’ll have a better week with the next dose of Vincristine, and then another “feelin’ poorly” week with the Adriamycin/doxorubicin and then WE ARE DONE. I just keep hanging on to that thought. The chemo is almost over.

s.

Advertisements